MAUDE Adverse Event Report: COOK INC N-COMPASS NITINOL STONE EXTRACTOR; GAE SNARE, SURGICAL

COOK INC N-COMPASS NITINOL STONE EXTRACTOR; GAE SNARE, SURGICAL
Model Number N/A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the basket of the n-compass nitinol stone extractor would not open fully during an endoscopic retrograde cholangio-pancreatography (ercp) procedure.The basket was found to be working properly when tested outside of the patient.However, when inside the patient during the procedure, the basket would not fully open.After a few unsuccessful attempts, a new basket was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was completed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms the reported lot number.The device was returned with the handle and the basket formation in the closed position.Visual examination noted the support sheath is bowed starting at the male luer lock adapter (mlla).There are several kinks in the basket sheath starting 5 mm from distal tip, and again at 41 cm, 66 cm, 72 cm, and 81 cm from the distal tip of the basket sheath.The basket formation appears smashed in appearance and slightly off center.The basket weave is twisted and the basket wires appear pulled and stretched.Functional testing determined the handle actuates the basket formation to the opened and fully closed positions.A review of the device history records associated with the complaint device lot found there were no non-conformances related to this incident.A complaint history search also found no other complaints have been associated with this lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Instructions for use are not provided with this device.Although the basket of the device opened and closed fully during testing, the observed damage could have prevented the basket from functioning during use, when the device would have been in a tortuous path inside the scope.The cause for the damage could not be determined.The device was returned loose in the original pouch without the product tray, therefore it could not be determined what damage occurred during use and what occurred during return shipping.The cause for the complaint could not be conclusively determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new event information to report.

Brand Name
N-COMPASS NITINOL STONE EXTRACTOR
Common Device Name
GAE SNARE, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8546145
Report Number1820334-2019-00898
Device Sequence Number16221692
Product Code GAE
UDI-Device Identifier00827002362512
UDI-Public(01)00827002362512(17)211104(10)9346195
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberN/A
Device Catalogue NumberC-NTSE-2.4-115-NCT4
Device Lot Number9346195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1